Page 1 of 1 [ 8 posts ] 

TheSilentOne
Veteran
Veteran

User avatar

Joined: 10 Aug 2015
Gender: Female
Posts: 2,820
Location: Torchwood Three

01 Nov 2016, 1:51 pm

I started taking birth control when I was 14 because of irregular periods and awful cramps that would leave me in bed all week with a heating pad. I have never been sexually active, so I never needed the birth control for anything else.

I think it is important for me to mention that I was diagnosed with Polycystic Ovarian Syndrome at age 19.

When I was about 20 or 21, my Psychiatrist put me on Lamotrigine (or Lamictil) which is a mood stabilizer. About a year ago, I had my Lamotrigine levels tested through a blood test and it didn't show up at all. My regular doctor said that the birth control was the reason why.

I went off of the birth control about 6 months ago because I was really depressed and because I didn't need to have it to protect me from becoming pregnant. I wanted to see if that made the Lamotrigine work. It did, but i haven't had a period since. My mother is really concerned after I told her about it a couple weeks ago. I have been having bad abdominal pains which I suspect may becoming from my ovaries. I have had cysts before and it feels the same and I wonder if that could be caused by the lack of birth control.

I don't want to give up the Lamotrigine, however. I feel so much better with it. I no longer feel like my emotions are controlling me and I don't feel like I'm stuck on an emotional roller coaster. I'm not sure what I should do at all. Does anybody have any suggestions?

Thank you for reading my long post.


_________________
"Have you never seen something so mad, so extraordinary... That just for one second, you think that there might be more out there?" -Gwen Cooper, Torchwood


Secretalien
Yellow-bellied Woodpecker
Yellow-bellied Woodpecker

Joined: 10 Sep 2016
Age: 36
Gender: Female
Posts: 53

16 Nov 2016, 8:14 am

"The pill" does reduce how well the Lamictal works (or, I guess, how much it stays in your blood?). If you need both, your doctor needs to put you on a higher dose. IIRC, I had to go from 300mg to 400mg while on the pill. Would a hormonal IUD help with the cysts? It doesn't have the same effect on the Lamictal, I guess because the hormones don't have to go through your whole system.



TheSilentOne
Veteran
Veteran

User avatar

Joined: 10 Aug 2015
Gender: Female
Posts: 2,820
Location: Torchwood Three

17 Nov 2016, 6:41 pm

Thanks for your reply, My doctor had me on 400 mg at the highest, but since going off of the birth control, reduced it to 300 mg. I think I'll look in to an IUD, that's a good idea. Thank you! :D


_________________
"Have you never seen something so mad, so extraordinary... That just for one second, you think that there might be more out there?" -Gwen Cooper, Torchwood


BeaArthur
Veteran
Veteran

Joined: 11 Aug 2015
Posts: 4,997

20 Nov 2016, 6:13 pm

I wonder if a different mood stabilizer would have the same drug interaction. I'd discuss it with the psychiatrist, and also with your general doctor.


_________________
Back.


TheSilentOne
Veteran
Veteran

User avatar

Joined: 10 Aug 2015
Gender: Female
Posts: 2,820
Location: Torchwood Three

23 Nov 2016, 9:35 am

I will. I'm seeing my psychiatrist next Monday, so hopefully she will be able to do something. Thank you for your reply :)


_________________
"Have you never seen something so mad, so extraordinary... That just for one second, you think that there might be more out there?" -Gwen Cooper, Torchwood


Cintakmarka
Yellow-bellied Woodpecker
Yellow-bellied Woodpecker

User avatar

Joined: 14 Apr 2011
Age: 34
Gender: Female
Posts: 50
Location: Long Island, NY

18 Dec 2016, 7:07 pm

I went on the pill due to having heavy long periods. It made my period lighter. but still lasted a week. I began on a low dose, but overtime had it upped due to break through bleeding between periods. I gained weight. So I went to my doctor and she said I could stop taking it. So I did. Now I'm focusing on losing the weight I gained. I really didn't like that I gained weight on it, even though I was told it happens. It made my body more feminine looking, which I really don't like the different it did to my body shape. Which I'm pissed off about because all the meds did was make me look more female, and I'm trans. I feel like I wasted over 3 years of my life on a pill that just backfired on me.



TheSilentOne
Veteran
Veteran

User avatar

Joined: 10 Aug 2015
Gender: Female
Posts: 2,820
Location: Torchwood Three

19 Dec 2016, 3:19 pm

I gained a lot of weight on the pill too and I'm trying very hard to lose it too. I was on Seasonique, which gives you three months of regular pills and then one week of sugar pills, so you would get four periods a year. I was about 120 pounds when I was 13, which is still a little heavy for my height, but by the time I was 18, I was 230 and I am about 240 right now.


_________________
"Have you never seen something so mad, so extraordinary... That just for one second, you think that there might be more out there?" -Gwen Cooper, Torchwood


TheSilentOne
Veteran
Veteran

User avatar

Joined: 10 Aug 2015
Gender: Female
Posts: 2,820
Location: Torchwood Three

20 Dec 2016, 2:26 pm

UPDATE: During my lengthy time in the ER, I learned that I do have a cyst on my left ovary.


_________________
"Have you never seen something so mad, so extraordinary... That just for one second, you think that there might be more out there?" -Gwen Cooper, Torchwood